Hail, Hood
- When
- June 25, 2:24 PM CST
- Where
- Hood County, Tolar
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.400, -97.900
2 hail, 2 heavy rain, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 1:45 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT FRI JUN 25 2004 .SHORT TERM... CURRENTLY...COUPLE OF CLUSTERS OF STORMS WITH LOCALLY HEAVY RAINFALL OCCURRING OVER N TX. ONE WAS FROM THE METROPLEX/NWD TO NEAR DECATUR AND GAINESVILLE...THE OTHER WAS OVER SW ZONES IN THE VCNTY OF LAMPASAS...GATESVILLE AND KILLEEN. THESE WERE GENERATED IN AREA OF WEAK CONVERGENCE ALONG A STALLED FRONT W/NW OF D/FW AND ON W SIDE OF WEAK MID LVL LOW CENTERED OVER SC TX...WHICH HAS CREATED A QUASI- DEFORMATION ZONE WITH SOME QC VECTOR CONVERGENCE IN THE MID LVLS OVER N TX. AREA TO REMAIN UNDER INFLUENCE OF THESE FEATURES THROUGH THE WEEKEND WITH SHORT RANGE MODELS HAVING ALL KINDS OF TROUBLE WITH WHERE RAIN/STORMS WILL DEVELOP AND BE MOST NUMEROUS. WITH MARGINAL CONFIDENCE AT BEST...WILL FIELD BEST POPS SE 1/2 OF N TX WHERE DEEPER MOISTURE AND BETTER INSTABILITIES SHOULD RESIDE AND WHERE OUTFLOW INTERACTIONS SHOULD BE MOST NUMEROUS. DUE TO THE WEAK MID LVL FLOW/SHEAR EXPECTED...STORM MOTIONS SHOULD BE SLOW/SPORADIC/AND PROPAGATION-BASED...RESULTING IN LOCALLY HEAVY RAINFALL EACH AFTN. THIS WILL BE INDICATED IN THE FCST AND WILL FOREGO ANY FLASH FLOOD WATCH ISSUANCE ATTM WITH UNCERTAINTIES ABOUND. A WATCH COULD BE NEEDED OVER THE WEEKEND...BUT PLAYING IT BY EAR FOR NOW. ACTIVITY SHOULD DECREASE IN COVERAGE/INTENSITY EACH NIGHT WITH LOSS OF HEATING. FRONT SLOWLY MIGRATES BACK NWD TO THE RED RIVER BY SUN NIGHT...AS MID LVL LOW SHEARS/WEAKENS WHILE BEING ABSORBED INTO THE WESTERLIES FURTHER NORTH. WILL HOLD TO LOWER POPS BY THEN. TEMPS ALSO A CRAP SHOOT AS CLOUD COVER/RAINFALL WILL HAVE AFFECTS EACH DAY...BUT WHERE? A COMPROMISE OF MOS NUMBERS LOOKS GOOD. .LONG TERM... MODEL DISPARITIES CONTINUE THROUGHOUT NEXT WEEK. GFS WANTS TO KEEP A DISTURBED...WEAK MID LVL TROUGHING PATTERN WITH QPF ALL OVER THE PLACE. UKMET/ECMWF TREND MORE TO MID LVL RIDGING BACK OVER AT LEAST THE ERN 1/2 OF TX AS GT LAKES CYCLONE RETREATS NWD THROUGH MID-LATE NEXT WEEK. LEANING WITH THE LATTER WITH MORE DIURNAL... MAINLY ISOLATED ACTIVITY WITH TEMPS RISING BACK AROUND 90 EAST/LOWER 90S WEST...BUT STILL NEARLY A CATEGORY BELOW CLIMO FOR LATE JUNE OVER N TX. .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 70 86 71 86 / 20 40 20 30 WACO, TX 71 86 71 88 / 40 40 20 40 PARIS, TX 68 84 69 85 / 30 40 20 40 DENTON, TX 68 86 68 86 / 20 30 20 30 MCKINNEY, TX 69 85 69 86 / 20 40 20 30 DALLAS, TX 70 86 71 86 / 20 40 20 30 TERRELL, TX 71 84 71 85 / 30 40 30 40 CORSICANA, TX 72 84 72 86 / 40 50 30 50 TEMPLE, TX 72 85 72 88 / 50 50 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 05/
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT FRI JUN 25 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1210 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL TO BETWEEN 1 TO 2 INCHES. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING AS DAYTIME HEATING AND INSTABILITY INCREASE SOUTH OF A STATIONARY FRONT EXTENDING FRONT NEAR ABILENE...TO JACKSBORO...TO GAINESVILLE...ALONG WITH WEAK UPPER DISTURBANCE LOCATED OVER THE REGION. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY SUNSET AS HEATING IS LOST. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH NEXT THURSDAY. A SERIES OF WEAK UPPER AIR DISTURBANCES WILL INTERACT WITH A NEARLY STATIONARY SURFACE FRONT AND A MOIST ...UNSTABLE ENVIRONMENT TO PRODUCE THUNDERSTORMS PERIODICALLY THROUGH MUCH OF NEXT WEEK. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING OVER ALL OF NORTH TEXAS. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT FRI JUN 25 2004 TXZ102-103-118-252015- DENTON-TARRANT-WISE- 215 PM CDT FRI JUN 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 215 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...4 MILES NORTHWEST OF HASLET... OR 9 MILES NORTHEAST OF EAGLE MOUNTAIN...MOVING SLOWLY SOUTHWEST AT 5 MPH. HASLET...AVONDALE...AND EAGLE MOUNTAIN LAKE...ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. TURN AROUND...DONT DROWN. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 217 PM CDT FRI JUN 25 2004 TXZ156-157-252015- CORYELL-LAMPASAS- 217 PM CDT FRI JUN 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF EVANT...MOVING SOUTHWEST AT 5 MPH. ADAMSVILLE...AND HIGHWAY 281 BETWEEN ADAMSVILLE AND EVANT...ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. MOVE INSIDE A SAFE SHELTER IF THE STORM APPROACHES YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 302 PM CDT FRI JUN 25 2004 TXZ143-252100- HAMILTON- 302 PM CDT FRI JUN 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 11 MILES SOUTH OF HAMILTON. THE STORM WAS BUILDING TO THE NORTH AT 10 MPH. CARLTON...HAMILTON...HICO...LANHAM AND OLIN ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The national radar mosaic for the moment the first event began.
2 hail, 2 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down by high winds.
Water was over Highway 377, 2 miles west of Granbury.
Reported by the Cooperative Observer.
Heavy rain resulted in high water in the railroad underpass south of town on Highway 36. Several creeks were briefly out of banks, and brief high water was reported on city streets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410758, 5410759, 5410760, 5410761, 5410762.